Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2008, 3:55 PM EDT for Butler County, Hamilton County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 28, 2008, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:22 PM EDT | TSTM WND DMG | Evendale, OH | TREES AND POWER LINES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 281954
SVRILN
OHC017-061-282045-
/O.NEW.KILN.SV.W.0182.080628T1955Z-080628T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
NORTHERN HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 445 PM EDT.
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HARRISON...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSS...
NORTH COLLEGE HILL...
MOUNT HEALTHY...
FOREST PARK...
FAIRFIELD...
WYOMING...
SPRINGDALE...
READING...
IN ADDITION...WHITE OAK...GROESBECK...NORTHGATE...NORTHBROOK...MOUNT
HEALTHY HEIGHTS...PLEASANT RUN...PLEASANT RUN FARM AND GREENHILLS ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
LAT...LON 3923 8482 3930 8482 3943 8446 3923 8440
3919 8483 3922 8483
TIME...MOT...LOC 1955Z 254DEG 26KT 3924 8477
$$
AR1 follow-up statement
000
WWUS51 KILN 282041 RRA
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SAT JUN 28 2008
OHC017-061-282051-
/O.EXP.KILN.SV.W.0182.000000T0000Z-080628T2045Z/
HAMILTON OH-BUTLER OH-
441 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER AND
NORTHERN HAMILTON COUNTIES WILL EXPIRE AT 445 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3923 8482 3930 8482 3943 8446 3923 8440
3919 8483 3922 8483
TIME...MOT...LOC 2041Z 254DEG 26KT 3931 8435
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:03 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 28, 2:03 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT SAT JUN 28 2008 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TO THE GREAT LAKES REGION THROUGH TONIGHT...SENDING A COLD FRONT SOUTHEAST ACROSS THE REGION. THE UPPER LEVEL LOW WILL LINGER ACROSS THE GREAT LAKES AND OHIO VALLEY THROUGH THE FIRST PART OF THE WEEK...BRINGING COOLER TEMPERATURES ALONG WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... FORECAST HAS BEEN UPDATED AGAIN TO INCLUDE HEADLINES FOR SEVERE THUNDERSTORM WATCHES 629 AND 630. EXPECT STRONG THUNDERSTORMS CURRENTLY AFFECTING NORTHWEST COUNTIES TO SPREAD SOUTHWARD THIS AFTERNOON AS A SHORT WAVE ROUNDS THE BASE OF THE GREAT LAKES LONG WAVE TROUGH. RIGHT NOW DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE MAIN THREAT. DATA FROM SPECIAL 18Z SOUNDING MAY AID IN DETERMINING POTENTIAL STRENGTH OF STORMS. THERE IS ALSO THE CHANCE OF LOCALIZED FLOODING ESPECIALLY ALONG AND NORTH OF I-70 WHERE THE GROUND IS SATURATED IN PLACES. FOR TONIGHT...BEST LOW LEVEL FORCING IS FOCUSED ACRS OUR NORTH AHEAD OF THE FRONT WHILE BEST UPR LVL DIVERGENCE FROM A DIGGING JET ALOFT IS FOCUSED ALONG AND SOUTH OF THE OHIO RIVER. THE TWO MECHANISMS ARE NOT IN TANDEM. AS RESULT...HAVE KEPT 50 AND 60 POPS FOR THE OVERNIGHT HOURS...OWING THAT IF WE DESTABILIZE ENOUGH THIS AFTN...SOME CONVECTION WILL OCCUR AS THE FRONT SLOWLY SAGS SOUTHEAST THROUGH OUR REGION. AT THIS POINT...CAN NOT RULE OUT AN ISOLATED SEVERE STORM...BUT THIS SEEMS POISED FOR THIS EVENING ALONG THE COLD FRONT WHERE BEST FORCING AND SHEAR WILL OCCUR. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S NORTHWEST TO THE MID 60S SOUTH EAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... CENTER OF UPPER LEVEL CLOSED LOW WILL PIVOT NORTHEAST TOWARD NRN QUEBEC THROUGH MONDAY NIGHT. A BROAD UPR LVL TROF WILL REMAIN ACRS THE REGION IN ITS WAKE. EMBEDDED S/WVS ARE FORECAST TO ROTATE SE ON THE BACK SIDE OF THIS TROF THROUGH OUR REGION SUNDAY INTO MONDAY...WITH THE STRONGEST S/WV EXPECTED LATE SUNDAY AFTN AND NIGHT. WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. CHC/S OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY...BUT THEY SHOULD BE MORE OF A NUISANCE IN TERMS OF COVERAGE...ABOUT 20 TO 30 PERCENT. UPPER LEVEL FLOW WILL BEGIN TO RELAX BY TUESDAY AS UPPER LEVEL TROF FINALLY SHIFTS EAST OF THE REGION...ALLOWING SFC HIGH PRESSURE TO BUILD INTO THE OHIO VALLEY. TEMPERATURES WILL BE BELOW NORMAL SUNDAY THROUGH MONDAY...WITH A WARMING TREND EXPECTED ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... SURFACE HIGH PRESSURE MOVES EAST OF THE REGION THROUGH THURSDAY...WITH A STEADY WARMING TREND. THE GFS AND ECMWF SHOW A FRONTAL BNDRY SAGGING SOUTH INTO THE OHIO VALLEY THURSDAY INTO FRIDAY...WITH MORE ORGANIZED PCPN EXPECTED BY THEN. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTION WILL AFFECT TAF SITES THROUGH MUCH OF THE FORECAST. EXPECT VFR CONDITIONS OCCASIONALLY INTERRUPTED BY MVFR VISIBILITIES AND CEILINGS. TIMING OF CONVECTION WILL BE DICTATED BY DAYTIME HEATING AND ARRIVAL OF SHORT WAVE DISTURBANCES...THE FIRST OF WHICH WILL IMPACT THE AREA THROUGH 01Z. WEATHER WILL SETTLE DOWN AFTER 13Z WHEN A MID LEVEL CAP WILL LIKELY PREVENT DEEPER CONVECTION FROM FORMING. OUTLOOK...THUNDERSTORMS SUNDAY THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...CONIGLIO/HICKMAN SHORT TERM...HICKMAN LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, Jun 28, 1:47 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 147 PM EDT SAT JUN 28 2008 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 147 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ089-090-094>100-291800- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- 147 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 3:13 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 8 N DELAWARE 40.41N 83.08W
06/28/2008 M60.00 MPH DELAWARE OH AMATEUR RADIO
&&
HATZOSSpecial weather statement, Jun 28, 3:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT SAT JUN 28 2008 INZ073-074-OHZ077-282015- DEARBORN IN-RIPLEY IN-HAMILTON OH- 331 PM EDT SAT JUN 28 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HAMILTON...SOUTHERN RIPLEY AND DEARBORN COUNTIES THROUGH 415 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEW ALSACE TO 6 MILES WEST OF REXVILLE...MOVING EAST AT 36 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSGOOD...AURORA...NEW ALSACE...REXVILLE...MILAN...DOVER...BENHAM...MOORES HILL...LOGAN...OLEAN...MANCHESTER...WEST HARRISON...COLD SPRINGS AND GUILFORD. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Local storm report, Jun 28, 3:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST ASHLEY 40.41N 82.95W
06/28/2008 E60 MPH DELAWARE OH TRAINED SPOTTER
BLOWING SHINGLES OFF ROOFS AND YARD FURNITURE AROUND THE
YARD.
&&
MGALLAGHERLocal storm report, Jun 28, 3:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST ASHLEY 40.41N 82.95W
06/28/2008 E60.00 MPH DELAWARE OH TRAINED SPOTTER
BLOWING SHINGLES OFF ROOFS AND YARD FURNITURE AROUND THE
YARD.
&&
MGALLAGHERLocal storm report, Jun 28, 3:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
343 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL SPRINGBORO 39.56N 84.24W
06/28/2008 E1.00 INCH WARREN OH PUBLIC
&&
HATZOSLocal storm report, Jun 28, 3:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG LUDLOW FALLS 40.00N 84.34W
06/28/2008 MIAMI OH PUBLIC
TREES DOWN.
&&
MGALLAGHERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:33 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin | 87 min |
| Jun 28, 1:47 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 19 min |
| Jun 28, 2:05 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Darke, Logan, Miami, Shelby | 40 min |
| Jun 28, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Logan, Madison, Miami and 1 more | 56 min |
| Jun 28, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 47 min |
| Jun 28, 3:15 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Montgomery, Warren | 45 min |
| Jun 28, 3:17 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Madison, Union | 118 min |
| Jun 28, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison | 61 min |
| Jun 28, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| Jun 28, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Greene, Warren | 42 min |
| Jun 28, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Warren | 47 min |
| Jun 28, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 39 min |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 44 min |
| Jun 28, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 36 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Highland | 44 min |
| Jun 28, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 63 min |
| Jun 28, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.